Forum

Medication advice

Hi, I’m struggling and just need help. I don’t take dmds but take pregabalin, amantadine. Adcal, ferrous fumerate, tropism and perindopril. I’ve just started the tropsium and have a very dry mouth, blurred vision and now very sore chapped lips. I always feel tired, bleary eyed , unsteady, brain fog and ache and hung over without the joy of a good night before . Is there anything that will deal with bladder problems, fatigue, and neuropathic pain without all the side effects? It’s getting to the point where I don’t think I can work although I can walk about very slowly and look fine I get confused, to the point of not knowing how to tell the time , wet myself, struggle with my hands and now struggle to see . Please , if you have any advice. I have no ms nurse

thank you

lynn

Sounds like a bad reaction to your newest med. I have had a few of those. Get hold of your GP Surgery and let your GP know. He/She will be able to give you the correct course of action.

I’ve spoken to my dr and she suggested to stick it out for a week and see if the side effects ease. The sight thing is a new one but the pregabalin has always made me feel doped up. The amantadine was to try and combat fatigue and help with attention and being able to focus on things. I was an avid reader but I can never remember things now. I’m a scatter brain. I loved walking and now I have toddlers passing me. My bladder is brilliant with the tropsium but the side effects are the pits. What does anyone else take that helps them?

I am on Gabapentin rather than Pregabalin. It is not so powerful, but mostly keeps the neuropathic pain at bay.

For the bladder, a good one to try is Milabegron (Betmiga). Google this one for yourself.

Neither of these have given me any side effects.

One problem with modern medication is that the BNF (the prescribers bible) will only list the interactions between drug A and drug B. It will not give a clue if you have to take A, B, and C, D, E, as well. Since your Perindopril is to act against high blood pressure, it might be that another such medication might reduce the side effects - but this is really for your GP to sort out.

Geoff

Hi,

I was given tropsium last year but i only ever took one tablet. Within a few hours my mouth was completely dry and my lips and tongue were white. I had trouble trying to eat and had to wash every mouthful down with water. By the end of the day i had stomach cramps. I thought i was going to end up in hospital.

If the side effects don’t ease i would speak to your ms nurse.

try LDN low dose naltrexone.

it has good results for people with ms.

not available on the NHS but if you have a friendly gp you could ask for a prescription.

it costs under £20 per month.

carole x

Hi, I take betmiga for my bladder calming. I used to take oxybutynin and that caused a horrible dry mouth and sore throat.

Betmiga causes no side effects at all and the only time I get a bladder spasm is when on the loo…the right place!

I tried pregabalin, for heel pain, but it caused rapid weight gain and low mood. Although it did reduce the pain, I didnt like the side effects, so came off it. Found nowt to replace it so try to put up with the pain.

Amantadine caused severe constipation, so came of that too. Nothing to replace it for me.

Been on amitriptyline for nerve pain, since 2000 and I think that med is great. It causes no side effects.

It`s trial and error with meds, innit?

pollx

Sounds like your meds are all fighting against one another. And you are suffering all the side-effects. Must be miserable for you. Poll and Geof are right about Betmiga - that will help - and so will LDN -as Carol has said does wonders for your brain fog and also give you back control of your bladder.

Amitriptyline is a good all rounder. Does dry your mouth a bit - but will help especially at night.

l keep off the prescription meds - as they do make me worse off. l am taking LDN vitd3/b12/b1 and b7 - B1 is thiamine and if taken 500g will give you more energy.